Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Newport/Morehead City, NC

July 5, 2008Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Jul 5, 2008, 5:52 PM EDT for Duplin County, North Carolina. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2008, 5:52 PM EDT (21:52 UTC)
Expired
Jul 5, 2008, 7:45 PM EDT
In force
113 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
None

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:00 PM EDTFLASH FLOODWarsaw, NCFLOODING AND LIGHTNING STRIKE RESULTED IN DAMAGE TO WASTE WATER TREATMENT PLANT. DAMAGE ESTIMATED AT 50,000 TO 60,000 DOLLARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMHX 052155
FFWMHX
NCC061-052345-
/O.NEW.KMHX.FF.W.0001.080705T2152Z-080705T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
552 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF WARSAW...

* UNTIL 745 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  WARSAW...BOWDENS AND KENANSVILLE.

NEARLY TWO INCHES OF RAIN HAS FALLEN IN THE WARSAW AREA. ADDITIONAL 
RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH
745 PM EDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEWPORT.

LAT...LON 3485 7814 3505 7814 3515 7797 3492 7787
TIME...MOT...LOC 2152Z 180DEG 0KT 3496 7808

$$

CULLEN
1 follow-up statement
000 
WGUS72 KMHX 052238
FFSMHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
634 PM EDT SAT JUL 5 2008

NCC061-052345-
/O.CON.KMHX.FF.W.0001.000000T0000Z-080705T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUPLIN NC-
634 PM EDT SAT JUL 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
DUPLIN COUNTY...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CARROLL...WARSAW AND KENANSVILLE.

RADAR ESTIMATES INDICATE OVER 3 INCHES OF RAIN HAS FALLEN IN THE
WARSAW AREA IN THE PAST 2 HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP 
TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 745 PM EDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEWPORT.

LAT...LON 3485 7814 3505 7814 3515 7797 3492 7787
TIME...MOT...LOC 2234Z 180DEG 0KT 3496 7808

$$

CULLEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:35 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 5, 4:35 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 PM EDT SAT JUL 5 2008

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN WELL TO THE NORTH AND WEST THIS
THROUGH SUNDAY...THEN DISSIPATE EARLY NEXT WEEK. AN UPPER LEVLE
TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST U.S. THROUGH
EARLY NEXT WEEK WITH SEVERAL DISTURBANCES MOVING THROUGH THE FLOW.
THIS TROUGH WILL LIFT OUT TUESDAY WITH THE FLOW BECOMING MORE
ZONAL. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL PROVIDE MOISTURE
FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEA BREEZE AND OUTFLOW FROM EARLIER CONVECTION HAVE STABILIZED MOST
OF CWA LATE THIS AFTN. EXPECT THIS TO BE SHORT-LIVED HOWEVER WITH
WDSPRD UPSTREAM ACTIVITY SPREADING NE DURING EARLY EVENING. WENT
WITH LIKELY POPS FOR INLAND SECTIONS...MAINLY W OF HWY 17...DURING
EVENING WITH CHC POPS FOR COAST. SCT ACTIVITY EXPECTED TO CONTINUE
OVERNIGHT GIVEN MOIST AND UNSTABLE CONDITIONS AND WENT WITH 50 POP
ALL ZONES. A FEW WET MICROBURSTS PSBL DURING LATE AFTN AND EARLY
EVENING PER MORNING AFD.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
MODELS IN GOOD AGREEMENT IN UPR TROF DIGGING INTO SE SUN...THEN
GRADUALLY LIFTING OUT BY LATE TUE. THIS WILL COMBINE WITH MOIST AND
UNSTABLE ATMOS TO PRODUCE SCATTERED TO BROKEN CONVECTIVE COVERAGE
JUST ABOUT ANY TIME...AND WENT WITH 50 TO 60 POPS MOST OF PERIOD.
ISOLATED WET DOWNBURSTS WILL BE A THREAT PER SPC OUTLOOKS. LEANED TO
MOSTLY CLOUDY FOR SKY CONDITION WITH ABUNDANT CONVECTIVE DEBRIS
EXPECTED. MOS BLEND FOR TEMPS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RIDGE WILL WEAKEN BEGINNING THE PERIOD...AND MODELS SHOW SFC TROUGH
STRENGTHENING WED/THUR...WHICH WILL HELP TO TRIGGER BETTER
SHOWER/TSTORM CHANCES. OVERALL CAN EXPECT TYPICAL SUMMERTIME
WX...GENERALLY DIURNAL CONVECTION THROUGH THE PERIOD. HIGHS
GENERALLY IN THE LOW 90S/UPPER 80S...AND OVERNIGHT LOWS IN THE LOW
70S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AN UNSETTLED PERIOD WILL CONTINUE OVER THE TERMINALS THE NEXT
SEVERAL DAYS AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS COMBINE
WITH UPPER LEVEL SUPPORT RESULTING IN SCT SHRA/TS ACROSS THE AREA.
MUCH OF THE TIME VFR CONDITIONS WILL PREVAIL EXCEPT WHEN SHRA/TS ARE
PRESENT. WIND SPEEDS WILL GENERALLY BE SW AROUND 10 TO 15 KT DURING
THE DAY WITH LIGHTER SPEEDS AT NIGHT AND A SLIGHT DIURNAL BACKING OF
THE WINDS DURING THE AFTERNOON HOURS.

A SOMEWHAT DRIER AIRMASS AND LESS FAVORABLE FORCING WILL LEAD TO
LESS COVERAGE AND MAINLY DIURNAL CONVECTION ON TUESDAY AND WEDNESDAY.

&&

.MARINE...
CURRENTLY SEEING SW WINDS 10 TO 20 KT OVER AREA WATERS (HIGHEST
CENTRAL) WITH SEAS MAINLY 3 FT AREAWIDE. MODERATE SW FLOW TO
CONTINUE OVER THE AREA THROUGH THE FORECAST PERIOD WITH BERMUDA
RIDGE OFFSHORE AND WEAK TROUGHING OVER INLAND AREAS. MAINLY LOOKING
AT 15 TO 20 KT DURING THE AFTERNOON AND EVENING HOURS WITH A
DECREASE IN WIND SPEEDS TO THE 10 TO 15 KT RANGE OVERNIGHT INTO THE
EARLY MORNING HOURS WITH LOSS OF DIFFERENTIAL HEATING. WAVEWATCH IS
STILL INDICATING A PERIOD OF HIGHER SEAS (4 TO 6 FT) OCCURRING LATE
SUN INTO EARLY MON FOR CENTRAL AND SOUTHERN WATERS. IT IS
INTERESTING TO NOTE HOWEVER THAT WAVEWATCH HAS BEEN A FOOT OVERDONE
THE WHOLE DAY TODAY AS IT FORECAST 4 FT SEAS FOR THE CENTRAL AND
SOUTHERN WATERS BUT ONLY 3 FT SEAS HAVE BEEN OCCURRING. DECIDED TO
CAP SEAS AT 5 FT LATE SUN INTO EARLY MON AND LET LATER SHIFTS
EVALUATE TRENDS/MODEL PERFORMANCE OVERNIGHT TO DETERMINE IF A SHORT
PERIOD OF ADVISORY CONDITIONS IS WARRANTED DURING THE LATE SUN INTO
EARLY MON TIME FRAME.

WW3 GUIDANCE CONTINUES TO INDICATE E/SE SWELL OVERSPREADING THE AREA
BY TUE/JUL 08 AND CONTINUING THROUGH NEXT WEEKEND AS TS BERTHA
CONTINUES TRACKING W/NW TOWARDS THE WESTERN ATLANTIC. SIGNIFICANT
UNCERTAINTY/MODEL SPREAD EXISTS AT THIS TIME WITH REGARDS TO THE
TRACK BERTHA WILL TAKE DURING THE BEGINNING OF NEXT WEEK. DESPITE
TRACK UNCERTAINTY THERE IS REASONABLE CONFIDENCE THAT THE FORECAST
LONG PERIOD SWELL (2-3 FT/14-15 SEC) WILL BEGIN TO REACH THE NC
COASTAL WATERS BY MID WEEK WHICH WOULD RESULT IN A PROLONGED
PERIOD OF HIGHER RIP CURRENT THREAT ALONG AREA BEACHES.

RIP CURRENTS...LOW THREAT ALL BEACHES FOR SUN.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...CLQ
AVIATION...JW
MARINE...JW
Hazardous weather outlook, Jul 5, 2:44 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 AM EDT SAT JUL 5 2008

NCZ029-044>047-079>081-090>095-098-103-104-061000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
244 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 12:18 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1218 PM EDT SAT JUL 5 2008

NCZ098-051700-
ONSLOW-
1218 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 100 PM EDT...

AT 1218 PM EDT...THERE WERE STRONG THUNDERSTORMS 16 MILES SOUTHWEST
OF NEW RIVER AIR STATION...OR ABOUT 13 MILES NORTHWEST OF NORTH
TOPSAIL BEACH...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR HAWS RUN AT 1245 PM EDT...VERONA AT 1255 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAMP LEJEUNE MAIN
GATE...CATHERINE LAKE...DIXON AND FOLKSTONE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES
OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A
STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER
ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jul 5, 12:52 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 PM EDT SAT JUL 5 2008

NCZ094-095-051730-
PAMLICO-CARTERET-
1252 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL AFFECT CARTERET AND PAMLICO COUNTIES
UNTIL 130 PM EDT...

AT 1252 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER SOUTH CENTRAL
PAMLICO COUNTY...OR ABOUT 7 MILES NORTHEAST OF HAVELOCK...MOVING
NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JANEIRO AT
105 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
ORIENTAL...MERRIMON...MERRITT AND PAMLICO.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES
OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A
STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER
ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jul 5, 2:06 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
206 PM EDT SAT JUL 5 2008

NCZ044-091-093-051900-
LENOIR-PITT-CRAVEN-
206 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PITT AND LENOIR COUNTIES
UNTIL 300 PM EDT...

AT 206 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTHWESTERN
CRAVEN COUNTY...OR ABOUT 12 MILES EAST OF KINSTON...MOVING NORTHEAST
AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR QUINERLY AT 220 PM
EDT...RIVERSIDE...AND...JOHNSONS MILLS AT 225 PM EDT...HONOLULU AT
230 PM EDT...CALICO AT 235 PM EDT...SHELMERDINE AT 240 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GRIFTON...VANCEBORO...
DOVER...FORT BARNWELL AND JASPER.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES
OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A
STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER
ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Jul 5, 4:42 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 E WARSAW              35.00N 78.05W
07/05/2008  E0.75 INCH       DUPLIN             NC   PUBLIC

            RELAYED FROM 911 CENTER. INTERSECTION OF PENNY BRANCH AND
            BLACKMORE ROAD.

&&

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:16 PM EDTSevere Thunderstorm WarningMHXDuplin59 min
Jul 5, 5:14 PM EDTSevere Thunderstorm WarningMHXDuplin61 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.